Kansas, 2007Hail and Damaging Winds in Kansas, August 8, 2007
August 8, 2007 · NWS DDC · 29 events in 4 counties and zones
Thunderstorms in the evening across south central counties produced hail and high wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 29
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms in the evening across south central counties produced hail and high wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 8, 12:08 PM CST, 5 hours 22 minutes earlier.
Area forecast discussion, Aug 8, 12:08 PM CST, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
108 PM CDT WED AUG 8 2007
.DISCUSSION...
DAYS 1-2...
ONCE AGAIN A DAY WITH A SFC BOUNDARY EXTENDING ACROSS OUR CWA.
TODAY A S/W TROF VISIBLE FROM W/V LOOP AND PICKED UP FAIRLY WELL
BY ALL MODELS OVER ERN COLORADO EARLIER TODAY WILL CONTINUE TO
MOVE E ACROSS SW KS THIS EVENING AND BASED ON THE SFC BOUNDARY AND
INSTAB AXIS BASED ON THE GOES SOUNDER AND LAPS SHOULD ONCE AGAIN
SEE A FEW TSRA DEVELOP LATE TODAY AND EARLY THIS EVENING. LOCATION
OF CONVECTION WILL DEPEND ON FRONTAL LOCATION AND BEST MCON AND
INSTAB SO WILL MAKE LAST MINUTE ADJUSTMENTS TO THE GRIDS AS NEEDED
LATER THIS AFTERNOON BASED ON RADAR AND SAT TRENDS.
CONVECTION THEN MOVES OUT OF THE AREA DURING THE OVERNIGHT HOURS
WITH ANTHER HOT AND IN STORE FOR THURSDAY. BY LATE THURSDAY BOTH
NAM AND GFS BRING A S/W TROF ACROSS OUR CWA WITH A RIDGE AXIS OF
MOISTURE EXTENDING ACROSS P28 TO NEAR KDDC. THIS AREA APPEARS TO
BE OUR BETTER CHANCE FOR PCPN THURSDAY NIGHT SO WILL RETAIN SMALL
POPS HERE LATE THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT.
AS FOR TEMPERATURES WILL GO WITH A BLEND BETWEEN MET AND MAV. MAV
LATELY HAS BEEN TOO WARM WHILE BE MET HAS BEEN A LITTLE ON THE
COOL SIDE. THE WARM 85H MAV TEMPS ALSO SUPPORT THIS BLEND SO WILL
KEEP TEMPS BASICALLY WILL KEEP TEMPS AROUND 100 BOTH THURSDAY AND
FRIDAY.
DAYS 3-7...
THE SUMMER FIXTURE...THAT IS THE LARGE UPPER ANTICYCLONE...IS
EXPECTED TO EXPAND AND BECOME CENTERED OVER THE WEST CENTRAL PLAINS
FOR MUCH OF THE EXTENDED FORECAST PERIOD. VERY HIGH MID LEVEL
HEIGHTS WILL DEVELOP WITH NEAR 600 DAM 500MB HEIGHTS NEAR CENTER OF
ANTICYCLONE BY EARLY NEXT WEEK VERY NEAR SOUTHWEST KANSAS.
SIGNIFICANT SUBSIDENCE IS EXPECTED TO DOMINATE THROUGHOUT THE PERIOD
THUS THE ENTIRE EXTENDED FORECAST THIS CYCLE WILL BE POP-FREE. H85
TEMPERATURE FORECAST OF +30 TO +32C SUPPORT LOW 100S EACH DAY OF THE
EXTENDED THROUGH NEXT WEDNESDAY. A PROLONGED STRETCH OF AT OR ABOVE
100 DEGREES IS EXPECTED OVER ALL OF THE DDC CWA. DAILY OSCILLATIONS
IN THE PLACEMENT/STRENGTH OF THE ANTICYCLONE WILL ALLOW FOR SUBTLE
DAILY FLUCTUATIONS IN THE HIGHS...BUT AS A RULE...AM EXPECTING
102-103 FOR MEAN AVERAGE HIGHS THROUGHOUT. A FEW 105 AND 106
READINGS WILL ALSO BE POSSIBLE.
&&
.AVIATION...
AN UPPER LEVEL SHEAR AXIS WAS MOVING SLOWLY ACROSS THE DDC CWA
THIS AFTERNOON WITH A SURFACE TROUGH/WEAK FRONT EXTENDING FROM
NEAR ASHLAND NORTHEAST TO THE GREAT BEND AREA. THIS WEAK SURFACE
CONVERGENCE ZONE WILL SUPPORT ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS AFTER 21Z ALONG AND EAST OF THE AFOREMENTIONED LINE.
AT THIS TIME...WILL LEAVE THUNDER AND CB MENTION OUT OF TAF
FORECAST FOR GCK AND HYS AS THESE LOCATIONS BUT CARRY A CB FOR A
FEW HOURS IN THE DDC TAF CENTERED AROUND 00Z. VFR CONDITIONS
EXPECTED TO PREVAIL NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 72 100 73 101 / 10 0 0 0
GCK 69 101 71 102 / 0 0 0 0
EHA 69 101 70 100 / 0 10 20 0
LBL 69 103 69 102 / 10 10 20 0
HYS 68 99 72 101 / 20 0 0 0
P28 75 101 75 101 / 20 10 20 0
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
FN18/25/25
Hazardous weather outlook, Aug 8, 3:30 AM CST, 14 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
430 AM CDT WED AUG 8 2007
KSZ030-031-043>046-061>066-074>081-084>090-091000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
430 AM CDT WED AUG 8 2007 /330 AM MDT WED AUG 8 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE
EXPECTED TO DEVELOP ALONG A WEAK COLD FRONT. THE BEST
OPPORTUNITY FOR THESE STORMS WILL BE WITHIN APPROXIMATELY
50 MILES OF A LACROSSE TO LIBERAL AXIS. DAMAGING WINDS AND
HAIL MAY OCCUR WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
WIDELY SCATTERED LATE DAY THUNDERSTORMS WILL AGAIN BE
POSSIBLE ACROSS SOUTHWEST KANSAS THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING ACROSS THE REGION ALREADY DISCUSSED.
&&
FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
EKB
In the hours before
Local storm report, Aug 8, 1:25 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM TSTM WND GST 7 NNE WAKEENEY 39.12N 99.83W
08/08/2007 E60 MPH TREGO KS PUBLIC
TWO INCH DIAMETER TREE LIMB BLOWN DOWN ALONG WITH PEA
SIZE HAIL AND 0.40 INCHES OF RAIN.
&&
LACYLocal storm report, Aug 8, 4:55 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
555 PM CDT WED AUG 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM HAIL 6 N WAKEENEY 39.11N 99.88W
08/08/2007 E1.00 INCH TREGO KS PUBLIC
ALSO ESTIMATED 60 MPH WIND
&&
06Event by event
20 hail, 7 thunderstorm wind, 2 heavy rain. Local standard time, as filed.
Thunderstorm Wind, Stafford
- When
- August 8, 5:30 PM CST
- Where
- Stafford County, 3.34 mi WNW of Stafford Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.968, -98.707
Eight inch diameter tree limbs were blown down.
Hail, Stafford
- When
- August 8, 5:34 PM CST
- Where
- Stafford County, 2.08 mi S of Bedford Station
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.000, -98.630
High winds also occurred with the hail.
Hail, Stafford
- When
- August 8, 5:39 PM CST
- Where
- Stafford County, 2.08 mi N of Stafford
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.000, -98.600
Thunderstorm Wind, Stafford
- When
- August 8, 5:40 PM CST
- Where
- Stafford County, 1.38 mi N of Stafford
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.990, -98.600
Six power poles were snapped off near the ground.
Thunderstorm Wind, Stafford
- When
- August 8, 5:40 PM CST
- Where
- Stafford County, 2.14 mi SE of Bedford Station
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 38.008, -98.602
Eight power poles were blown down.
Hail, Pratt
- When
- August 8, 6:10 PM CST
- Where
- Pratt County, 3.28 mi E of Hopewell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.800, -98.940
Thunderstorm Wind, Stafford
- When
- August 8, 6:15 PM CST
- Where
- Stafford County, 6.8 mi SSE of Macksville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.880, -98.920
Three inch diameter tree limbs were blown down.
Hail, Stafford
- When
- August 8, 6:35 PM CST
- Where
- Stafford County, 3.55 mi ESE of Macksville
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.950, -98.910
Hail, Stafford
- When
- August 8, 6:38 PM CST
- Where
- Stafford County, 1.49 mi SSW of St John
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -98.760
Hail, Comanche
- When
- August 8, 6:40 PM CST
- Where
- Comanche County, 2.16 mi SW of Protection
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.180, -99.510
Hail, Stafford
- When
- August 8, 6:42 PM CST
- Where
- Stafford County, 3.42 mi NE of St John
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.050, -98.700
Heavy Rain, Stafford
- When
- August 8, 6:48 PM CST
- Where
- Stafford County, 2.97 mi NNE of Stafford
- Reported by
- Public
- Coordinates
- 38.010, -98.580
Rainfall of 2.30 inches was reported.
Thunderstorm Wind, Stafford
- When
- August 8, 6:48 PM CST
- Where
- Stafford County, 2.14 mi SE of Bedford Station
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $45,000
- Reported by
- Public
- Coordinates
- 38.010, -98.600
Nine power poles were blown down.
Hail, Comanche
- When
- August 8, 6:57 PM CST
- Where
- Comanche County, 2.15 mi SSW of Protection
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.170, -99.490
Hail, Comanche
- When
- August 8, 7:01 PM CST
- Where
- Comanche County, 2.08 mi S of Protection
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.170, -99.480
Hail, Stafford
- When
- August 8, 7:01 PM CST
- Where
- Stafford County, 2.58 mi ENE of Dillwyn
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.990, -98.790
Hail, Comanche
- When
- August 8, 7:05 PM CST
- Where
- Comanche County, 2.77 mi S of Protection
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.160, -99.480
Hail, Stafford
- When
- August 8, 7:27 PM CST
- Where
- Stafford County, 1.49 mi SSW of St John
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -98.760
Thunderstorm Wind, Stafford
- When
- August 8, 7:29 PM CST
- Where
- Stafford County, 0.69 mi S of Stafford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.960, -98.600
Hail, Comanche
- When
- August 8, 7:40 PM CST
- Where
- Comanche County, 2.77 mi S of Protection
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.160, -99.480
Hail, Comanche
- When
- August 8, 7:45 PM CST
- Where
- Comanche County, 2.77 mi S of Protection
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 37.160, -99.480
Hail, Comanche
- When
- August 8, 7:55 PM CST
- Where
- Comanche County, 2.08 mi S of Protection
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.170, -99.480
Hail, Comanche
- When
- August 8, 7:57 PM CST
- Where
- Comanche County, 2.08 mi S of Protection
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.170, -99.480
Heavy Rain, Comanche
- When
- August 8, 7:57 PM CST
- Where
- Comanche County, 2.08 mi S of Protection
- Reported by
- Public
- Coordinates
- 37.170, -99.480
Rainfall of 3.50 inches was reported.
Thunderstorm Wind, Stafford
- When
- August 8, 8:00 PM CST
- Where
- Stafford County, 0.69 mi S of Stafford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.960, -98.600
Hail, Comanche
- When
- August 8, 8:10 PM CST
- Where
- Comanche County, Protection
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.200, -99.480
Hail, Comanche
- When
- August 8, 8:30 PM CST
- Where
- Comanche County, 3.9 mi SW of Protection
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 37.160, -99.530
Hail, Clark
- When
- August 8, 8:35 PM CST
- Where
- Clark County, 3.91 mi SE of Sitka
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.140, -99.620
Hail, Clark
- When
- August 8, 8:54 PM CST
- Where
- Clark County, 6.9 mi SE of Sitka
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.120, -99.570
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Alabama, August 8 to 23, 200711 deaths · 408 injured · 39 events
- Tornadoes and Flash Flooding in New York, August 8, 20079 injured · EF2 · 11 events
- Flash Flood and Hail in Illinois, August 8, 2007$250,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, August 8 to 9, 2007$79,000 · 1 in hail · 25 events
- Lightning Strikes in New Jersey, August 8, 20071 injured · $61,000 · 2 events
- Tornado and Flash Flood in Missouri, August 8 to 9, 2007$36,000 · EF0 · 20 events
- Heat in Alabama, August 8 to 14, 20074 injured · 14 events
- Hail and Damaging Winds in Pennsylvania, August 8, 2007$65,000 · 50 kt wind · 6 events
- Lightning Strike in Pennsylvania, August 8, 20071 injured · $55,000 · 1 event
- Flash Flooding in Iowa, August 8 to 9, 2007$65,000 · 3 events
- Flash Flooding and Flood in New Jersey, August 8, 2007$50,000 · 3 events
- Damaging Winds in West Virginia, August 8, 2007$30,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58969, 58939, 58941, 58971, 58972, 58942, 58973, 58944, 58947, 58948, 58950, 58967, 58974, 58952, 58954, 58955, 58956, 58957, 58975, 58958, 58959, 58960, 58961, 58968, 58976, 58963, 58964, 58965, 58966.